Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 6, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at May 10, 2025, 9:07 PM MDT for Lemhi County, Idaho. It took effect at May 11, 2025, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2025, 9:07 PM MDT (03:07 UTC)
- In effect from
- May 11, 2025, 1:00 PM MDT
- Expired
- May 11, 2025, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3474 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408 WWUS75 KMSO 110307 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 907 PM MDT Sat May 10 2025 MTZ007-110415- /O.EXP.KMSO.WI.Y.0005.000000T0000Z-250511T0300Z/ Butte/Blackfoot Region- 907 PM MDT Sat May 10 2025 ...WIND ADVISORY HAS EXPIRED... $$ IDZ009-010-120300- /O.NEW.KMSO.WI.Y.0006.250511T1900Z-250512T0300Z/ Western Lemhi County-Eastern Lemhi County- 907 PM MDT Sat May 10 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM MDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. Stronger wind gusts greater than 45 mph are possible with showers and thunderstorms. * WHERE...Eastern Lemhi County and Western Lemhi County. * WHEN...From 1 PM to 9 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at May 10, 1:50 PM MDT, 7 hours 17 minutes earlier.
Area forecast discussion, May 10, 1:50 PM MDT, 7 hours 17 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
150 PM MDT Sat May 10 2025
.UPDATE...Issued a wind advisory for the Butte/Blackfoot region
until 9 pm MDT as winds are already gusting in the 30s mph. We
also mentioned elevated fire weather conditions due to the hot,
dry and windy conditions.
&&
.PREV DISCUSSION... /ISSUED 140 PM MDT Sat May 10 2025/
DISCUSSION...
KEY MESSAGES:
- Strong wind potential with showers/thunderstorms Bitterroot
Valley to southwest Montana today.
- Strong wind and small hail potential Sunday afternoon through
night across western Montana.
- Wetting rainfall up to 1 inch of precipitation more likely from
Grangeville north and east across northwest Montana through
Sunday through Wednesday.
- Wetting rains (>0.1") may be more spotty in the following
counties through Wednesday: Southeast Idaho, Ravalli, Lemhi,
Granite, Powell, and northern Beaverhead.
- Accumulating snowfall above 5800 feet Tuesday into Wednesday
southern Bitterroots to southwest Montana.
The first potential high impact will be the strong outflow winds
from showers and thunderstorms today. Satellite imagery depicts
plenty of high cloud cover moving over the region. In some ways,
some locations have warmed a little slower because of this(i.e.
north-central Idaho), but in other ways, temperatures are running
3 to 6 degrees warmer in other locations across western Montana
most likely due to a breezier start thereby mixing down the warmer
air. High-resolution-convection-allowing models depict mountain
initiation over the southern Bitterroot and Sapphire ranges
between 1 and 3 pm MDT this afternoon, then tracking northeast at
40 to 45 mph. The inverted V soundings suggest DCAPE (Downdraft
Convective Available Potential Energy) values between 1000 and
1200 J/kg. The fast shower motion combined with the higher DCAPE
values increases the chance for wind gusts greater than 40 mph.
The latest RAP model shows about 500 J/KG of energy above the dry
air, which will help showers grow taller and more vigorous. If
the showers are able form, tap into that instability and develop
into multiple clusters of showers/storms, then the chance for wind
gusts greater than 50 mph increases. Due to the very dry air in
the lower levels, the hail threat is very low. Any small hail that
does form in the storms will sublimate as it falls through the dry
air...but regardless, couldn't rule out pea size hail today.
The background winds will be breezy today, especially from Lemhi
County north and east into southwest Montana. Southwesterly wind
gusts between 25 and 35 mph are likely. This combined with hot and
dry conditions will bring elevated fire weather conditions.
On Sunday, the cold front will begin to shift eastwards across
Idaho and into northwest Montana. There could be another round of
gusty showers/thunderstorms across Lemhi County to southwest
Montana. Also with the front much closer, storms could fire off
along the boundary and move into northwest Montana. The latest
HRRR model depicts gusty winds and small hail with these storms.
Similar to what we saw a week ago, widespread showers with
embedded thunderstorms are anticipated from north-central Idaho
into northwest Montana Sunday into Monday. The chance for a
wetting rain is high (90% or higher) in these areas. Under the
heavier showers, some locations could receive a total of 1 inch of
rainfall! There is a healthy 120 knot upper jet, which will
enhance the lift and increase rainfall rates in these areas.
Further east and south, the airmass will be milder and drier (but
not as warm as it has been!) Again, there could be another round
of showers and embedded thunder across west-central and southwest
Montana with the frontal passage.
For the Tuesday through Wednesday period, it gets kind of chaotic.
The huge trough starts to pinch off into separate circulations.
Confidence is higher for a 1) Yellowstone Low circulation forming
later Tuesday into Wednesday. Other scenarios that have lesser
confidence include: 2) Possible weak circulation could bring
widespread stratiform rainfall for northwest Montana and Glacier
National Park Tuesday morning (latest NAM, GFS and ECMWF runs
depict some form of this...the GFS has its forecast circulation
over Cut Bank Tuesday morning), 3)weak circulation south of Lemhi
County later Tuesday could bring steady precipitation with snow
levels generally above 5500 feet.
Ensembles are depicting a deformation band from the Yellowstone
Low impacting southwest Montana Tuesday night into Wednesday. We
lowered the snow levels to around 5800 feet thinking that the NBM
is not capturing this. Raw model soundings confirm that snow
levels could be low enough to bring snow impacts to the I-15
corridor west and south of Butte, Georgetown Lake to MacDonald
Pass(elevation 6320 feet) to Homestake Pass(elevation 6375 feet).
There could be a period of heavy wet snow before/after daybreak
Wednesday in these areas. Granted, the heavier forecast
precipitation is further to the east, so anticipate wintry impacts
down the line on I-90.
After this, there is a gradual moderation, but it continues to be
unsettled. There is even another large trough that could bring
wet weather to the region by late next week into next weekend (May
17-18), which is good news for more moisture!
AVIATION...Southwest flow will continue over the region through
the overnight into Sunday. Plenty of mid to high level clouds will
be streaming across the region. This flow pattern will be
conducive for the development of showers and potential
thunderstorms across Lemhi county into southwest Montana. KSMN and
KBTM have the best probability of being impacted by the convection
this afternoon and evening. With a lesser extent of showers near
KMSO and KHRF. Overall winds will be quite gusty out of the
southwest for the majority of the terminals. Any convection this
afternoon/evening will cause additional increase in outflow winds.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory until 9 PM MDT this evening for Butte/Blackfoot
Region.
ID...None.
&&In the hours before
Local storm report, May 10, 3:54 PM MDT, 5 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
354 PM MDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM Tstm Wnd Gst 13 ENE Sula 45.93N 113.74W
05/10/2025 M43 MPH Ravalli MT Mesonet
Mesonet station TEPM8 Tepee Pt.
&&Special weather statement, May 10, 3:59 PM MDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Missoula MT
359 PM MDT Sat May 10 2025
MTZ007-102230-
Butte/Blackfoot Region MT-
359 PM MDT Sat May 10 2025
...A strong thunderstorm will impact portions of northeastern Granite
and central Powell Counties through 430 PM MDT...
At 359 PM MDT, Doppler radar was tracking a strong thunderstorm near
Drummond, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Finn and Helmville.
This includes the following highways...
Interstate 90 near mile marker 159.
Highway 200 E between mile markers 49 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4661 11304 4677 11329 4701 11302 4694 11279
4683 11279 4683 11253
TIME...MOT...LOC 2159Z 224DEG 36KT 4670 11309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, May 10, 4:01 PM MDT, 5 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
401 PM MDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Dmg Williams Lake 45.02N 113.97W
05/10/2025 Lemhi ID Law Enforcement
Lemhi County Sheriffs Office reports downed
tree across a powerline causing 1412
customers to lose power.
&&
ALLocal storm report, May 10, 4:39 PM MDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
439 PM MDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tstm Wnd Gst 6 SE North Fork 45.36N 113.89W
05/10/2025 M52 MPH Lemhi ID Mesonet
Mesonet station KRCI1 Kriley Creek Raws.
&&Local storm report, May 10, 4:42 PM MDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
442 PM MDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 4 NNW Racetrack 46.34N 112.77W
05/10/2025 M47 MPH Powell MT Mesonet
Mesonet station DRLM 4.0 N Racetrack
(AGRIMET).
&&Special weather statement, May 10, 5:14 PM MDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Missoula MT
514 PM MDT Sat May 10 2025
MTZ007-102345-
Butte/Blackfoot Region MT-
514 PM MDT Sat May 10 2025
...A strong thunderstorm will impact portions of east central Granite
and southeastern Powell Counties through 545 PM MDT...
At 514 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Deer Lodge, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deer Lodge, Garrison, Elliston, and Avon.
This includes the following highways...
Interstate 90 between mile markers 168 and 189.
Highway 12 Garrison to MacDonald Pass between mile markers 0 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4628 11293 4640 11311 4665 11279 4658 11244
4640 11257
TIME...MOT...LOC 2314Z 222DEG 42KT 4640 11294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:49 PM MDT | Special Weather Statement | MSO | Lemhi | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.